Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 53, NWS Springfield, MO

May 25, 2007Greene County, Missouri

NWS Springfield, MO issued this flash flood warning at May 25, 2007, 4:52 PM CDT for Greene County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2007, 4:52 PM CDT (21:52 UTC)
Expired
May 25, 2007, 7:45 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Greene County, MO

The radar

The Springfield radar (KSGF), 12 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:45 PM CDTHEAVY RAIN 4.82 Ne Ash Grove, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 252153
FFWSGF
MOC077-260045-
/X.NEW.KSGF.FF.W.0053.070525T2152Z-070526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 745 PM CDT.

* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT NEARLY TWO
  INCHES OF RAIN HAS FALLEN OVER NORTHERN GREENE COUNTY SINCE 3 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  ASH GROVE...WALNUT GROVE AND WILLARD.

LOCAL EMERGENCY MANAGEMENT REPORTED STREET FLOODING AND DITCHES FULL 
IN WILLARD AT 445 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A 
VEHICLE.

LAT...LON 3742 9319 3727 9333 3717 9359 3741 9362

$$

TERRY
1 follow-up statement
000 
WGUS73 KSGF 252354
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT FRI MAY 25 2007

MOC077-260045-
/X.CON.KSGF.FF.W.0053.000000T0000Z-070526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
650 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR 
WESTERN AND NORTHERN GREENE COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ACCUMULATIONS RECEIVED VIA LOCAL MEDIA INCLUDE...4.80 
INCHES TWO MILES NORTHEAST OF ASH GROVE...AND 5 INCHES 4 MILES SOUTH 
OF MORRISVILLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING 
INCLUDE...ASH GROVE...WALNUT GROVE...FAIR GROVE AND WILLARD.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE OVER THE 
WARNED AREA THROUGH 8 PM. THE FLASH FLOOD WARNING WILL LIKELY BE 
EXTENDED PAST 745 PM CDT FOR GREENE COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3742 9319 3727 9333 3712 9355 3741 9362

$$
TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:57 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 25, 2:57 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT FRI MAY 25 2007

DISCUSSION...
A MOIST AIRMASS COMBINED WITH A ZONE OF BAROCLINICITY LAID OUT
ACROSS THE INTERSTATE 44 CORRIDOR TRIGGERED STRONG TO MARGINALLY
SEVERE CONVECTION ACROSS MUCH OF SOUTHERN MISSOURI THIS AFTERNOON.
THIS SITUATION MAY BECOME SOMEWHAT TYPICAL OVER THE NEXT SEVERAL
DAYS AS THE MOIST AIRMASS STICKS AROUND THROUGH MEMORIAL DAY
WEEKEND.  THE BAROCLINIC ZONE WILL TEND TO LIFT NORTH...AND BECOME
FRONTALYTICAL WITH TIME.  MAINLY AFTERNOON HEAT AND MOISTURE WILL BE
THE PREDOMINATE CAUSE OF SCATTERED SHOWERS AND THUNDERSTORMS...MORE
NUMEROUS DURING THE AFTERNOON HOURS THROUGH THE WEEKEND.

MEMORIAL DAY WEEKEND OUTDOORSMEN CAN EXPECT NORMAL TEMPERATURES FOR
THE TIME OF YEAR...WITH AFTERNOON READINGS WARMING INTO THE UPPER
70S AND LOWER 80S SATURDAY THROUGH MONDAY.  A MIX OF SUN AND
CLOUDS...WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON
PERIODS...EVENTUALLY LEADING TO THE PREDICTED SCATTERED SHOWERS AND
THUNDERSTORMS.  ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE
TO THE LIMITED AMOUNT OF SHEAR EXPECTED.  THE UPPER LEVELS OF THE
ATMOSPHERE IS QUITE SIMILAR TO LATE JUNE...WITH THE MAIN BELT OF
WESTERLIES POSITIONED WELL NORTH OF THE OZARKS.  ISOLATED DOWNBURSTS
WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT
ULTIMATELY...WEEKEND BOATERS AND OUTDOORSMEN SHOULD BE MORE AWARE OF
CLOUD TO GROUND LIGHTNING.

SIGNIFICANT DIFFERENCES WERE NOTED WITHIN MEDIUM RANGE MODELS
HEADING INTO NEXT WEEK.  THE GFS SUGGESTS THAT A MID LATITUDE
CYCLONE WILL DEEPEN INTO THE NORTHERN PLAINS...POTENTIALLY BRINGING
A COUPLE OF SHORTWAVES INTO THE REGION.  DUE TO THE UNCERTAINTY IN
NEXT WEEKENDS PRECIPITATION FORECAST...NWS AREA OFFICES ALL AGREED
TO KEEP SLIGHT TO LOW END CHANCES GOING IN EVERY PERIOD FROM TUESDAY
- THURSDAY OF NEXT WEEK.

AS FAR AS TEMPERATURES ARE CONCERNED...MODELS SUGGEST THAT
TEMPERATURES WILL NOT VARY A WHOLE LOT.  LOWER 80S ON AN AFTERNOON
BASIS WHILE OVERNIGHT LOWS IN THE 60S IS A GOOD BET FOR NEXT WEEK.

CRAMER

&&

.AVIATION...
FOR THE 18Z KSGF/KJLN TAFS...CARRIED VICINITY THUNDER THROUGH THE
AFTERNOON AS SCATTERED STORMS CONTINUE TO FIRE ALONG SLOWLY LIFTING
WARM FRONT ALONG THE INTERSTATE 44 CORRIDOR. ONCE AFTERNOON HEATING
CEASES...WILL CARRY ONLY BROKEN VFR CEILINGS AND LIGHT SOUTH TO
SOUTHEAST WINDS. WILL NEED TO MONITOR 1000-2000 FOOT WINDS FOR WIND
SHEAR TONIGHT.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 25, 4:50 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT FRI MAY 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN
 EXCESS OF 60 MPH...UP TO NICKEL SIZE HAIL...ALONG WITH CLOUD TO
 GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THROUGH THIS EVENING.

  DISCUSSION:

 A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED
 OUT  FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE
 44 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS
 REGION.  A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST
 WINDS IN  EXCESS OF 60 MPH AND NICKEL SIZE HAIL. ISOLATED AREAS OF
 FLASH FLOODING WILL LIKELY OCCUR THIS AFTERNOON...ESPECIALLY OVER
 ANY LOCATIONS THAT EXPERIENCE SLOW MOVING OR TRAINING THUNDERSTORMS.
 THE THUNDERSTORMS WILL BEGIN TO DIMINISH IN INTENSITY AND
 COVERAGE AFTER SUNSET WITH DIMINISHING INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
 SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO
 LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL
 AND LOCALIZED  FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
 MISSOURI SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/CRAMER

In the hours before

Special weather statement, May 25, 1:56 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT FRI MAY 25 2007

MOZ079-080-251945-
POLK MO-DALLAS MO-
156 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 245
PM CDT...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF BUFFALO TO 6 MILES NORTH OF PLEASANT HOPE TO 5 MILES NORTHWEST OF
WALNUT GROVE...MOVING NORTHEAST AT 20 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 2:43 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT FRI MAY 25 2007

MOZ068-069-078>080-252015-
POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-CAMDEN MO-
243 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN...CEDAR...DALLAS...HICKORY
AND POLK COUNTIES UNTIL 315 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM URBANA TO 7 MILES
NORTH OF BOLIVAR TO 9 MILES SOUTH OF STOCKTON...MOVING NORTH AT 15
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 2:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI MAY 25 2007

MOZ092-096-252030-
WRIGHT MO-DOUGLAS MO-
258 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WRIGHT COUNTIES UNTIL
330 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF AVA...MOVING NORTHEAST AT 15
MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, May 25, 4:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT FRI MAY 25 2007

MOZ081-082-092-252200-
WRIGHT MO-TEXAS MO-LACLEDE MO-
410 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR LACLEDE...TEXAS AND WRIGHT COUNTIES
UNTIL 500 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF HARTVILLE...OR 20 MILES
NORTH OF MOUNTAIN GROVE...MOVING NORTHEAST AT 10 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, May 25, 4:39 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT FRI MAY 25 2007

KSZ101-MOZ077-088-252215-
CHEROKEE KS-JASPER MO-BARTON MO-
439 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON...CHEROKEE AND JASPER
COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 6 MILES
NORTHWEST OF CARL JUNCTION...OR ALONG A LINE EXTENDING FROM LAMAR TO
9 MILES SOUTHEAST OF WEIR...MOVING NORTHEAST AT 15 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 4:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI MAY 25 2007

MOZ070-071-083-252230-
PULASKI MO-PHELPS MO-DENT MO-
443 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DENT...PHELPS AND PULASKI COUNTIES
UNTIL 530 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
FORT LEONARD WOOD TO 11 MILES WEST OF BUNKER...MOVING NORTH AT 20
MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:58 AM CDTDense Fog AdvisorySGFBarry, Christian, Dade, Greene, Lawrence, Stone2 hr
May 25, 12:42 PM CDTSevere Thunderstorm WarningSGFGreene10 min
May 25, 1:11 PM CDTSevere Thunderstorm WarningSGFLaclede18 min
May 25, 1:39 PM CDTFlash Flood WarningSGFDouglas3 hr
May 25, 4:31 PM CDTFlash Flood WarningSGFShannon6 hr
May 25, 5:00 PM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
May 25, 5:10 PM CDTFlash Flood WarningSGFCedar, Dade, Dallas, Polk6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.